Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 75, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 6, 2022, 9:34 PM CDT for Johnson County, Wyandotte County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2022, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 6, 2022, 10:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
017
WUUS53 KEAX 070234
SVREAX
KSC091-209-070300-
/O.NEW.KEAX.SV.W.0075.220607T0234Z-220607T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
934 PM CDT Mon Jun 6 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Wyandotte County in northeastern Kansas...
Northeastern Johnson County in east central Kansas...
* Until 1000 PM CDT.
* At 934 PM CDT, a severe thunderstorm was located over Edwardsville,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Overland Park, Shawnee, Lenexa, Leawood, Prairie Village, Merriam,
Mission, Bonner Springs, Edwardsville, Fairway, Mission Hills,
Westwood, Lake Quivira, Kansas City, Westwood Hills, Mission Woods,
Countryside, Roeland Park, Holliday and Muncie.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 418.
Interstate 35 in Kansas between mile markers 224 and 233.
Interstate 635 between mile markers 0 and 4.
Interstate 435 between mile markers 3 and 13.
Kansas Turnpike between mile markers 225 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3909 9489 3915 9475 3905 9460 3901 9460
3896 9463 3895 9476
TIME...MOT...LOC 0234Z 324DEG 17KT 3909 9479
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leighton3 follow-up statements
661
WWUS53 KEAX 070243
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
943 PM CDT Mon Jun 6 2022
KSC091-209-070300-
/O.CON.KEAX.SV.W.0075.000000T0000Z-220607T0300Z/
Wyandotte KS-Johnson KS-
943 PM CDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN WYANDOTTE AND NORTHEASTERN JOHNSON COUNTIES...
At 943 PM CDT, a severe thunderstorm was located over Lake Quivira,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Overland Park, Shawnee, Lenexa, Leawood, Prairie Village, Merriam,
Mission, Edwardsville, Fairway, Mission Hills, Westwood, Lake
Quivira, Kansas City, Westwood Hills, Mission Woods, Countryside,
Roeland Park, Holliday and Muncie.
This includes the following highways...
Interstate 70 in Kansas near mile marker 418.
Interstate 35 in Kansas between mile markers 224 and 233.
Interstate 635 between mile markers 0 and 4.
Interstate 435 between mile markers 3 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3905 9485 3911 9469 3905 9460 3901 9460
3896 9463 3895 9476
TIME...MOT...LOC 0243Z 324DEG 17KT 3905 9476
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leighton192
WWUS53 KEAX 070250
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
950 PM CDT Mon Jun 6 2022
KSC209-070259-
/O.CAN.KEAX.SV.W.0075.000000T0000Z-220607T0300Z/
Wyandotte KS-
950 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WYANDOTTE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3906 9483 3904 9480 3904 9461 3900 9461
3896 9463 3895 9476 3905 9485
TIME...MOT...LOC 0249Z 324DEG 17KT 3902 9474
$$
KSC091-070300-
/O.CON.KEAX.SV.W.0075.000000T0000Z-220607T0300Z/
Johnson KS-
950 PM CDT Mon Jun 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN JOHNSON COUNTY...
At 949 PM CDT, a severe thunderstorm was located over Lake Quivira,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Overland Park, Shawnee, Lenexa, Leawood, Prairie Village, Merriam,
Mission, Edwardsville, Fairway, Mission Hills, Westwood, Lake
Quivira, Westwood Hills, Mission Woods, Countryside, Roeland Park and
Holliday.
This includes the following highways...
Interstate 35 in Kansas between mile markers 224 and 230.
Interstate 635 near mile marker 0.
Interstate 435 between mile markers 3 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3906 9483 3904 9480 3904 9461 3900 9461
3896 9463 3895 9476 3905 9485
TIME...MOT...LOC 0249Z 324DEG 17KT 3902 9474
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leighton861
WWUS53 KEAX 070259
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
959 PM CDT Mon Jun 6 2022
KSC091-070309-
/O.EXP.KEAX.SV.W.0075.000000T0000Z-220607T0300Z/
Johnson KS-
959 PM CDT Mon Jun 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY
WILL EXPIRE AT 1000 PM CDT...
The severe thunderstorm which prompted the warning has
weakened. Therefore, the warning will be allowed to expire.
LAT...LON 3906 9483 3904 9480 3904 9461 3900 9461
3896 9463 3895 9476 3905 9485
TIME...MOT...LOC 0259Z 324DEG 17KT 3900 9472
$$
LeightonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:31 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 6, 6:31 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 631 PM CDT Mon Jun 6 2022 .Discussion... Issued at 310 PM CDT MON JUN 6 2022 Key Messages... - Isolated thunderstorms this afternoon in northern Missouri. - Near nightly/morning thunderstorm complexes traversing the region tonight, Tuesday night, and Thursday night. - Strong complex of storms expected in eastern Kansas and western Missouri late Tuesday into Wednesday Morning. Pockets of damaging winds are the greatest concerns at present. Detailed Discussion... Subsidence on the heels of the remnant MCV crossing the Ozarks this morning fostered clearing across most of northwest Missouri. Through the afternoon, a decent cu field has developed while a focused cluster of thunderstorms continues to slowly evolve across south central Iowa into far northern Missouri, rooted along a weak frontal boundary and buoyed by ample mid to high 60s dew points this afternoon. Current thoughts are for this activity to continue to slowly build south and southeast across northern Missouri through the early evening. A few updrafts may be strong, posing an isolated risk of hail with support from modest mid-level lapse rates and deep layer shear. Remaining focused along the weak surface boundary, expect this activity to sink as far south as central Missouri by 7 PM CDT, before dissipating around sunset. Overnight, Similar to last night, convection is expected to develop with support from a weak upper short wave traversing NE/KS. MCS maintenance progs suggest by the time the complex reaches eastern Kansas and western Missouri, it will be weakening and moving southeast, generally toward the four states region, but some showers/isolated thunder as far north as the KC Metro around sunrise. No severe weather is expected for the region at this time with this complex. Tuesday, the series of passing short waves does not end, with another, likely more prominent MCS moving through the region late Tuesday night and early Wednesday morning. With focused forcing for ascent along a surface boundary dropping south across Nebraska into a well supportive environment for convective initiation, dew points in the upper 60s combined with ample diurnal heating to support MLCAPE values over 2000 J/Kg, and modest deep layer shear and mid- level lapse rates, anticipate initiation by mid-afternoon near the triple point in southwest Nebraska/northwest Kansas. For more forecast details on this activity, check with the Nebraska and Kansas Offices and latest SPC Day 2 Discussion. As this activity evolves into one or more clusters of storms, becoming an MCS overnight, it is expected to traverse east and southeast through eastern Kansas into western Missouri after Midnight through sunrise. The truth is, given the under-performance of the past two forecast MCSs in the 36 to 24 hour forecast window, this one does seem to be better resolved and with more classic MCS parameters while viewing the different flavors of CAMs. Confidence is such that a complex of storms will move through the area early Wednesday morning. Strong with isolated severe winds is possible. Storms should be exiting to the east and southeast by Noon to mid-afternoon. A shift in the synoptic pattern, away from primarily zonal flow across the region, will begin to take shape Thursday into Friday. With a building ridge over the western U.S., another upper short wave trough will traverse the region Thursday night into Friday morning bringing a complex of thunderstorms with it... again. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 629 PM CDT MON JUN 6 2022 Scattered thunderstorms near the terminals will decrease in coverage around sunset and will remain quiet through the rest of the late evening and overnight. There is some hint of some isolated thunderstorm activity around sunrise, but uncertainty and low coverage will preclude a prevailing mention for now. Will continue to monitor and update with future TAF. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Kurtz Aviation...Leighton
Hazardous weather outlook, Jun 6, 4:59 AM CDT, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Mon Jun 6 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Mon Jun 6 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Lingering rainfall is expected through Monday morning, with marginal concerns for flooding across easily flood-prone areas. Rain will gradually taper off by the late morning, with additional chances for isolated thunderstorms in north and central Missouri later this afternoon and evening. No severe weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few strong to isolated severe storms are possible Tuesday in eastern Kansas and south of I-70. Main impacts are heavy rainfall, gusting winds, and isolated pockets of hail. Additional rain chances are expected through Friday with 1-2 inches of rainfall possible by the end of the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 6, 7:05 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
705 PM CDT Mon Jun 6 2022
KSZ025-103-MOZ028-070030-
Atchison KS-Leavenworth KS-Platte MO-
705 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of northern
Leavenworth, southeastern Atchison and central Platte Counties
through 730 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Easton, or 10 miles south of Atchison, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leavenworth, Lansing, Platte City, Weston, Easton, Tracy, Fairmount,
Farley, Iatan, Fort Leavenworth, Stillings, Bean Lake, Beverly, East
Leavenworth, Lowemont, Jarbalo and Potter.
This includes Interstate 29 between mile markers 20 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3952 9509 3940 9476 3921 9484 3920 9487
3920 9490 3919 9490 3914 9505 3936 9518
3942 9518 3942 9520
TIME...MOT...LOC 0005Z 314DEG 24KT 3941 9510
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LeightonSpecial weather statement, Jun 6, 7:29 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
729 PM CDT Mon Jun 6 2022
MOZ040-070100-
Howard MO-
729 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of eastern Howard
County through 800 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fayette, moving southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3904 9254 3902 9256 3899 9256 3898 9257
3897 9256 3897 9259 3915 9278 3928 9262
3919 9246
TIME...MOT...LOC 0028Z 314DEG 30KT 3917 9263
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
LeightonSpecial weather statement, Jun 6, 7:36 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
736 PM CDT Mon Jun 6 2022
KSZ103>105-MOZ028-070100-
Johnson KS-Wyandotte KS-Leavenworth KS-Platte MO-
736 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Wyandotte, central
Leavenworth, north central Johnson and southeastern Platte Counties
through 800 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lansing, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, De Soto, Parkville,
Basehor, Edwardsville, Riverside, Weatherby Lake, Lake Quivira,
Kansas City, Fairmount, Farley, Pomeroy, Waldron, Stillings, Muncie,
Maywood and Wolcott.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 417.
Interstate 635 near mile marker 7.
Interstate 435 between mile markers 7 and 24.
Kansas Turnpike between mile markers 217 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3924 9509 3934 9490 3919 9463 3902 9477
3899 9497
TIME...MOT...LOC 0036Z 325DEG 25KT 3923 9495
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LeightonLocal storm report, Jun 6, 8:00 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 2 W MAYWOOD 39.13N 94.83W
06/06/2022 E1.00 INCH WYANDOTTE KS TRAINED SPOTTER
LEGENDS SHOPPING CENTER.
&&
JLLocal storm report, Jun 6, 8:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 2 NNW PIPER 39.17N 94.88W
06/06/2022 WYANDOTTE KS PUBLIC
DELAYED REPORT. TREE LIMBS DOWN AT DUBS
DREAD GOLF COURSE. REPORT RECEIVED VIA
TWITTER.
&&
JLSpecial weather statement, Jun 6, 9:21 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
921 PM CDT Mon Jun 6 2022
KSZ104-105-070245-
Johnson KS-Wyandotte KS-
921 PM CDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of Wyandotte and
northeastern Johnson Counties through 945 PM CDT...
At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonner Springs, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Shawnee, Lenexa, Merriam, Mission, Bonner Springs,
Parkville, Basehor, Edwardsville, Riverside, Lake Quivira, Kansas
City, Countryside, Roeland Park, Wolcott, Pomeroy, Holliday, Muncie,
Beverly Hills and Maywood.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 420.
Interstate 35 in Kansas between mile markers 227 and 231.
Interstate 635 between mile markers 0 and 8.
Interstate 435 between mile markers 4 and 19.
Kansas Turnpike between mile markers 223 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 9490 3915 9490 3920 9483 3920 9478
3917 9475 3917 9472 3918 9470 3915 9464
3900 9465 3898 9480 3911 9492
TIME...MOT...LOC 0220Z 314DEG 19KT 3914 9484
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:05 PM CDT | Special Weather Statement | EAX | Leavenworth | 25 min |
| Jun 6, 7:36 PM CDT | Special Weather Statement | EAX | Leavenworth, Wyandotte | 24 min |
| Jun 6, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 34 min |
| Jun 6, 9:21 PM CDT | Special Weather Statement | EAX | Wyandotte | 24 min |
| Jun 7, 4:48 AM CDT | Special Weather Statement | EAX | Miami | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.